Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 134, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2020, 7:14 PM EDT for Wilcox County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 7:14 PM EDT (23:14 UTC)
- Expired
- May 24, 2020, 7:38 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 86 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WUUS52 KFFC 242314
SVRFFC
GAC315-250000-
/O.NEW.KFFC.SV.W.0134.200524T2314Z-200525T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
714 PM EDT Sun May 24 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Wilcox County in central Georgia...
* Until 800 PM EDT.
* At 714 PM EDT, a severe thunderstorm was located near Browning, or
7 miles south of Abbeville, moving northwest at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Abbeville, Rochelle, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3189 8350 3205 8336 3188 8320 3184 8324
3185 8335
TIME...MOT...LOC 2314Z 127DEG 15KT 3188 8329
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
767
WWUS52 KFFC 242338
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Sun May 24 2020
GAC315-242348-
/O.CAN.KFFC.SV.W.0134.000000T0000Z-200525T0000Z/
Wilcox GA-
738 PM EDT Sun May 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3189 8350 3205 8336 3188 8320 3184 8324
3185 8335
TIME...MOT...LOC 2336Z 127DEG 15KT 3194 8339
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:35 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 24, 3:35 PM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Sun May 24 2020 .SHORT TERM /Tonight through Monday Night/... Surface ridging builds into the state from the northeast overnight and persists through the period. Region remains on the southwestern periphery of the upper ridge centered over the western Atlantic Ocean/mid-Atlantic coast region. Essentially this results in a continuation of the basic, diurnally favored, convection scheme we have been seeing over the past several days. Better chances across the north/northeast tonight and Monday in the vicinity of the weak wedge front and some orographic assistance, with the better chances shifting toward the southern edges of the forecast area overnight Monday night into early Tuesday as a weak wave edges northward out of Florida. Mid-level lapse rates and instability remain moderate at best, and although a few isolated strong to marginally severe thunderstorms are certainly possible, chances are limited. 20 .LONG TERM /Tuesday through Sunday/... Not much change for the long term. The overall pattern through most of the period persists with an upper cut off low over TX and ridging over the western Atlantic. The pattern shifts a bit by the end of the period with the Plains low opening up and the upper ridge suppressed some with a Great Lakes upper trough. However...this still results in showers and thunderstorms each day with a basically diurnal pattern. Easterly flow sets up through mid week with a Gulf wave moving into southern GA and the Carolinas...and enhancing the easterly winds. Look for somewhat cooler high temperatures mainly north for the middle of the week. 41 && .AVIATION... 18Z Update... VFR conditions are expected to predominate across most of the forecast area through this forecast period outside of scattered convection. Will likely see some MVFR or lower ceilings developing over upstate South Carolina by 02-06Z, expanding southwestward into eastern portions of the area by 06-09Z. Right now, I do not think we will see these ceilings pushing west into any TAF sites other than KAHN. Areas of MVFR or lower visibilities are likely as well, but I do not expect visibility to drop below VFR levels at any of the TAF sites. Winds will be east to southeast 6kt or less through 12Z, increasing to 6-10kt after. Isolated to scattered convection likely through the period, with best coverage 20Z-04Z. //ATL Confidence...18Z Update... Still low/medium confidence on potential for stratus after 08Z, medium/high confidence other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 82 67 75 / 30 50 50 50 Atlanta 69 83 68 75 / 30 40 40 50 Blairsville 61 78 62 71 / 40 60 50 50 Cartersville 67 84 66 76 / 30 40 30 50 Columbus 70 86 68 79 / 30 30 40 60 Gainesville 67 81 66 73 / 30 50 50 50 Macon 68 83 67 77 / 20 40 40 60 Rome 67 85 66 78 / 30 40 30 50 Peachtree City 66 84 66 76 / 30 30 40 50 Vidalia 70 84 69 79 / 20 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, May 24, 11:49 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Sun May 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Sun May 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected this afternoon and evening over north and central Georgia. Some of the storms could be strong with lightning, gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are possible Monday through Saturday, mainly in the afternoons and evenings. Possible hazards with stronger thunderstorms may include frequent lightning, periods of heavy rain, strong wind gusts, and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. |
In the hours before
Special weather statement, May 24, 5:55 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT Sun May 24 2020
GAZ056-068>070-242230-
Lamar GA-Upson GA-Spalding GA-Pike GA-
555 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR...NORTHEASTERN UPSON...
SOUTHWESTERN SPALDING AND PIKE COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a strong thunderstorm was over Piedmont, or near
Barnesville...moving northwest at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Zebulon, Milner, Williamson, Meansville, Aldora, The
Rock, Rover, Atwater, Lifsey Springs, Piedmont and Hannahs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3322 8434 3304 8407 3289 8417 3298 8450
TIME...MOT...LOC 2155Z 118DEG 13KT 3301 8420
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 24, 6:29 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Sun May 24 2020
GAZ069-071-079>081-242300-
Monroe GA-Taylor GA-Upson GA-Crawford GA-Talbot GA-
629 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...NORTHERN
TAYLOR...EASTERN UPSON...NORTHWESTERN CRAWFORD AND EASTERN TALBOT
COUNTIES UNTIL 700 PM EDT...
At 629 PM EDT...a strong thunderstorm was near Salem, or 9 miles
northwest of Roberta...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Thomaston, Yatesville, Culloden, Lincoln Park, The Rock, Logtown,
Salem, Redbone Crossroads and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3283 8402 3267 8413 3276 8442 3299 8425
TIME...MOT...LOC 2229Z 120DEG 10KT 3279 8416
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 24, 6:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EDT Sun May 24 2020
GAZ082-242300-
Bibb GA-
635 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
700 PM EDT...
At 635 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Skipperton and Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3275 8373 3288 8362 3279 8354 3274 8358
3274 8360 3271 8360
TIME...MOT...LOC 2235Z 127DEG 8KT 3276 8359
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 24, 6:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Sun May 24 2020
GAZ058-070-071-242315-
Butts GA-Lamar GA-Monroe GA-
647 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUTTS...NORTHEASTERN
LAMAR AND NORTHWESTERN MONROE COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT...a strong thunderstorm was over Collier, or near
Forsyth...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Barnesville, Forsyth, Milner, High Falls State Park, Blount, Liberty
Hill, Goggins, Collier, Johnstonville and Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3298 8391 3294 8403 3313 8422 3323 8392
TIME...MOT...LOC 2247Z 158DEG 9KT 3303 8400
HAIL...0.25IN
WIND...40MPHSpecial weather statement, May 24, 7:02 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Sun May 24 2020
GAZ096-242330-
Bleckley GA-
702 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY COUNTY
UNTIL 730 PM EDT...
At 702 PM EDT...a strong thunderstorm was near Goldsboro, or near
Cochran...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Goldsboro and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3245 8319 3239 8327 3248 8341 3257 8325
TIME...MOT...LOC 2302Z 140DEG 7KT 3245 8329
HAIL...0.25IN
WIND...50MPHSpecial weather statement, May 24, 7:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Sun May 24 2020
GAZ108>110-242345-
Telfair GA-Wilcox GA-Dodge GA-
712 PM EDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...EASTERN WILCOX
AND SOUTHWESTERN DODGE COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was near Bowens Mill, or 9
miles south of Abbeville...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Abbeville, Temperance, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8352 3207 8334 3189 8313 3184 8317
3185 8318 3185 8321 3184 8321
TIME...MOT...LOC 2312Z 126DEG 10KT 3186 8327
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:07 PM EDT | Special Weather Statement | FFC | Haralson | 38 min |
| May 23, 10:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| May 23, 10:48 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| May 23, 11:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| May 23, 11:59 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
| May 24, 12:05 AM EDT | Special Weather Statement | FFC | Heard | 40 min |
| May 24, 1:39 AM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| May 24, 2:44 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| May 24, 3:11 PM EDT | Special Weather Statement | FFC | Talbot | 34 min |
| May 24, 3:15 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| May 24, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 49 min |
| May 24, 3:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| May 24, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 38 min |
| May 24, 4:01 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| May 24, 4:22 PM EDT | Special Weather Statement | FFC | Harris, Troup | 23 min |
| May 24, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 37 min |
| May 24, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 10 min |
| May 24, 4:33 PM EDT | Special Weather Statement | FFC | Coweta, Meriwether | 27 min |
| May 24, 4:34 PM EDT | Special Weather Statement | FFC | Union | 26 min |
| May 24, 4:36 PM EDT | Special Weather Statement | FFC | Pike | 24 min |
| May 24, 4:44 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| May 24, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 44 min |
| May 24, 4:49 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| May 24, 5:02 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Spalding, Troup | 43 min |
| May 24, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 41 min |
| May 24, 5:24 PM EDT | Special Weather Statement | FFC | Wilkinson | 36 min |
| May 24, 5:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| May 24, 5:53 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| May 24, 5:54 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| May 24, 5:55 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 35 min |
| May 24, 6:29 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| May 24, 6:35 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| May 24, 6:47 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| May 24, 7:02 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| May 24, 7:12 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| May 24, 7:17 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| May 24, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 26 min |
| May 24, 7:55 PM EDT | Special Weather Statement | FFC | Bleckley | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.